CSN Login
Members Online: 3

You are here

Great news!

CSN is getting an upgrade. All of your posts will still be here, but the website will have a new look, new features and be mobile-friendly. To prepare for the changes, the site will be down briefly at the end November. We’ll continue to provide updates as we get closer.    

Jazzy Jan-how are you?

hopeful girl 1
Posts: 454
Joined: May 2010

Jazzy Jan,

I just found the boards again-was unable to locate them after the website format change.
I always find you such a source of inspiration. How are you?

I am on the sandwich therapy -and have completed so far my three chemos, five weeks of radiation, and now completed the 4th chemo just over a week ago.

How are you doing? Do you have any words of wisdom regarding the chemos 4/5/6?

Thank you!

Have a peaceful day!

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

Sounds like I was on same treatment plan as you're on now. I did find the last 3 chemo's were not as bad as mentally I was seeing the light to the end...yeah! Before I had treatment #4, my oncol suggested I get a neulasta shot after the next 3 chemos. Noticed my white counts were a bit lower after #3 and didn't want to have issues with missing any of the last 3 chemos. I gladly agreed and found the shots put me down for the count for a few extra days. You ever have this drug?

I was on cloud 9 after my final chemo, but just too pooped to jump for joy. Took me a few months before I felt back to my full-speed of energy self. My hair came in where I felt no need for wig, so December 12th (last chemo July 30th) after my CT I tore off the wig and enjoyed the freedom.

Words of wisdom??? Well lets see, life does get better after the treatments. I also could go back to my normal vitamins as had to avoid antioxidants and lots of other ones...so get back on board with your full-round of vitamins as long as your doc gives you the okay. Do try to rest as your body will still need some recovery from all the toxins.

Best to you and think positive and enjoy each and every day. I try to do this always...not easy but doable!!!

Jan

hopeful girl 1
Posts: 454
Joined: May 2010

Hi Jan,

Thank you for responding to my post.

So far my doc has not suggested the shots. I have heard of those, and am leery because I saw tha on their advertisement they warn there have been fatalities from this shot, such as from ruptured spleen-so I am hopeful I will not need. I think it is hard on the body which is likely why you mentioned it had you down longer for the count. Did you get this shot before or after each chemo 4/5/6?

My counts dropped as well after the 3rd chemo. Then they came up alittle bit, but were still below normal range when I started radiation. They went up and down with radiation, because they were doing a large target area on me to include some bone, and areas beyond where the cancer was before surgery-they wanted to target areas it could possibly grow to in the future as well. They tested my blood alittle more regularly but I got thru' the radiation without stopping, one week it was where if it went any lower they would postpone it but I got thru. Radiation made me very tired the last few weeks, more than I had expected. After radiation, and before the 4th chemo my WBC overall count is still below normal range but was coming up and I think the neutrophil which my doc is most concerned with had come back up to the lower range of normal. Next week I go for my bloodwork so I will be anxious to hear what the counts are. I am nervous about that. Because I tend to catch colds/bronchitis very easily and we are going into fall and people are getting sick, I have been pretty much living like a hermit-which gets boring. It does help to see the light at the end of the tunnel with these last chemos. I felt pretty crummy last week after the 4th chemo-my sides effects kicked in a day or two later and I had the painful joints, muscles, fatigue, and my throat and glands always feel affected. My oncologist said that is unusual, but I have noticed it each time. I of course will tell him about it again when I see him at the next appt.

So, back to the shots, did they help your white counts stay up during chemos 4/5/6?

It is good to know that I should possibly expect to be still tired after the 6th chemo. I know my oncologist's nurse told me to expect more and more fatigue in the final chemos. She said by the end you will be very glad to be done.

I stopped drinking the powder protein drinks back around the 3rd chemo as my mom had read an article about traces of arsenic and bad chemicals found in these powders. But I am kind of considering going back to drinking at least one a day, to help rebuild cells during chemos. If memory serves me correctly you did the same. Do you continue to drink those, even though almost all of the makers put soy in the powder (even when main ingredient is whey)?

I like what you said about freedom from the wig in Dec. Did you complete your treatments last year Jul 09 or 08?

I am so happy for you that you are doing well. Stay in touch!

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

The shots were given within 24 hrs after my infusion....4th 5th and 6th chemo only. Yes it helped bring up my white blood counts. Worked so I have no complaints.

Chemo is cummulative so as we go along with added treatments, we get more tired and more tired. Just expect it and give your body time to slow down and rest. I didn't live like a hermit just watched the people around me and wiped my hands a lot, especially after using the shopping carts and getting receipts from the checkout gal.

Protein? Oh I have a good friend who's an RN in oncology dept in California. I kept in touch with her at the beginning of my cancer treatments. One thing she told me was to take 2 scoops of protein each day. This will keep up my strength and drink lots and lots of water as we get dehydrated from the drugs. I did both and felt better. Today I still take the 2 scoops of protein...love 'em! Did read about that subject, but remember it didn't affect mine, just certain types or brands. I use Whey protein...this what you're using? Mine has a very, very small amount of soy. My nutritionist told me to watch the soy, mainly in powder, but in this case the amount in the product is very small, so don't worry -- she told me.

Sounds like you're doing quite well. You know the end is almost here...yeah! How do you eat? Lots of vegies, even after radiation?

Take care and be well....
Jan

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

The shots were given within 24 hrs after my infusion....4th 5th and 6th chemo only. Yes it helped bring up my white blood counts. Worked so I have no complaints.

Chemo is cummulative so as we go along with added treatments, we get more tired and more tired. Just expect it and give your body time to slow down and rest. I didn't live like a hermit just watched the people around me and wiped my hands a lot, especially after using the shopping carts and getting receipts from the checkout gal.

Protein? Oh I have a good friend who's an RN in oncology dept in California. I kept in touch with her at the beginning of my cancer treatments. One thing she told me was to take 2 scoops of protein each day. This will keep up my strength and drink lots and lots of water as we get dehydrated from the drugs. I did both and felt better. Today I still take the 2 scoops of protein...love 'em! Did read about that subject, but remember it didn't affect mine, just certain types or brands. I use Whey protein...this what you're using? Mine has a very, very small amount of soy. My nutritionist told me to watch the soy, mainly in powder, but in this case the amount in the product is very small, so don't worry -- she told me.

Sounds like you're doing quite well. You know the end is almost here...yeah! How do you eat? Lots of vegies, even after radiation?

Take care and be well....
Jan

Subscribe to Comments for "Jazzy Jan-how are you?"